Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Memory loss. Help!
May 9, 2012

When I first seroconverted (september 27th, 2010), I had 3 seizures (that we know of), and was unconscious for 15 days. The first week was before I had the attacks, and nobody knew what was happening, everyone thought it was just a cold. The first week I wasnt really unconscious, but I dont remember anything.. Then on september 27th, my family saw something different, they said I went to my brothers bed and just layed there, then my sister saw me shaking and she thought I was playing. Then she saw that I wouldnt stop and told my mom, and she knew right away I was having seizures.. They took me to the hospital and the doctors hooked me up to a machine and told my mom that they didnt have any hopes for me... My platelets went way down along with white blood cells, red blood cells, and a bunch of other stuff.. 5 days later I began regaining conciousness, but not completely... Since then I have been noticing that I forget almost everything. As I write this, I am looking for my pills that I took out just 15 mins ago so I could drink them, but I forgot where I put them. Sometimes as I am talking, I forget what I was going to say next. Most times when I put my cellphone down, I go somewhere for not even 5 mins, and when I come back I forget where I placed it.. Its really bad and I get really angry and desperate.. Ive told my doctor about it but he doesnt say or do anything... What could it be? Is there a way for me to improve my memory? Thanks for your time. Cindy

Response from Dr. Young

Hi Cindy and thanks for posting.

I'm sorry to hear of your difficulties. Memory problems are an area of increasing concern (you could search on "neurocognitive problems") in the positive community. There are many possible causes of your symptoms- starting with the seizure that you had (or it's treatment).

Other medications can cause problems with memory, as can mood problems, sleep disruption and of course, HIV itself. If no other cause is readily identified (and perhaps even if), and you're not yet on HIV medications, starting HIV medications might be one aspect to deal with memory. Work up of memory problems include screening tests and possible neuroimaging studies (CT or MRI). If you're on medications and have an undetectable HIV viral load in the blood, some recommend checking if there's a detectable viral load in the spinal fluid and checking this virus for drug resistance. One area of growing consensus is the idea that certain HIV medications work better in the brain and spinal fluid than others. The CNS penetration-effectiveness rannking is a tool that helps researchers grade antiretrovirals in this regard. Of note, some medications seem to cross into the brain better than others.

Mostly, at this tiime, it's important that you communicate your concerns to your health care provider.

I hope things improve for your shortly, BY



Previous
stop taking PEP because of low risk?
Next
Taking Atazanavir , Truvada + Raltegravir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement